MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number TFFB060323
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during the preparation of the transeptal puncture procedure to treat atrial fibrillation, torflex transseptal guiding sheath was selected for use.The broken device was noted upon opening the package no troubleshooting steps have been mentioned.The procedure was completed successfully by using another torflex transseptal guiding sheath.No patient complications have been reported.The product is expected to be returned.No further issues have been reported.
 
Additional Manufacturer Narrative
This is supplemental mdr to report investigation results.The returned torflex transseptal guiding sheath was analyzed, and a visual inspection result noted that there were no visual defects on dilator and sheath.The returned product passed the pre-decon flushing and the post-decon flushing test.The stopcock handle was returned in a separate pouch.The vhx testing of the stopcock confirmed the break at the neck of the lever of the sheath.There was resistance noted during the stopcock rotation while performing the manual manipulation testing.
 
Event or Problem Description
It was reported that during the preparation of the transeptal puncture procedure to treat atrial fibrillation, torflex transseptal guiding sheath was selected for use.The broken device was noted upon opening the package.No troubleshooting steps have been mentioned.The procedure was completed successfully by using another torflex transseptal guiding sheath.No patient complications have been reported.The product is expected to be returned.No further issues have been reported.

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17981299
Report Number2124215-2023-55479
Device Sequence Number3518361
Product Code DYB
UDI-Device Identifier00685447005391
UDI-Public00685447005391
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Lot NumberTFFB060323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown